Drought, Alexander
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Alexander forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Very slight improvement in long-term drought conditions occurred during the month of October. While the more active fall weather pattern resulted in more frontal passages in October, most locations still reported below normal precipitation for the month.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Very slight improvement in long-term drought conditions occurred during the month of October. While the more active fall weather pattern resulted in more frontal passages in October, most locations still reported below normal precipitation for the month. The drought officially ended along and west of a Carbondale to Benton line. Severe drought conditions in the far south improved to moderate drought conditions. By the end of the month, all areas south of a line from Carbondale to Carmi were in moderate drought conditions. The main impact of the long-term drought was on farm ponds used for irrigating fields or raising livestock. Soil moisture was near normal. The soybean crop was harvested, but soybean crop loss estimates were not available yet. Some pastures remained in poor or very poor condition, but many of them improved to adequate condition. Streamflows were running about normal. At the Carbondale airport, October rainfall was 3.75 inches, which was just a tenth of an inch below normal. The drought began in May and continued into November in most areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 30, 5:42 PM CST, 6 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 642 PM CDT SUN SEP 30 2012 .UPDATE... ISSUED AT 624 PM CDT SUN SEP 30 2012 FOR AVIATION SECTION ONLY. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 301 PM CDT SUN SEP 30 2012 THE MODELS ARE IN DECENT AGREEMENT WITH RESPECT TO THE UPPER LEVEL TROF/LOW THAT WILL TRACK SLOWLY EAST TONIGHT THROUGH WEDNESDAY TOWARD THE MISSISSIPPI VALLEY REGION. RAIN WILL SPREAD FROM SOUTH TO NORTH ACROSS THE REGION TONIGHT...WITH SLIGHTLY HIGHER POPS FOCUSED OVER THE EAST 1/2 OF THE AREA THROUGH MONDAY NIGHT...LOWER WEST. A SLIGHT CHANCE OF THUNDER STILL DEPICTED IN THE MODELS OVER THE EAST 1/2 OF THE AREA MONDAY AFTERNOON AND INTO THE EVENING. POPS WILL LINGER INTO TUESDAY AND TUESDAY NIGHT...WITH A GRADUAL SHIFT IN THE FOCUS TO THE NORTH AND NORTHWEST PART OF THE FA. NUMERICAL GUIDANCE HAS COME MORE IN LINE WITH THE CONSISTENTLY COOLER RAW MODEL OUTPUT FOR HIGHS MONDAY...AND CONTINUED WITH THAT TREND. OTHERWISE USED A BLEND. A DEGREE OR TWO ABOVE AT NIGHT GIVEN THE CLOUD COVER AND INCREASED HUMIDITY. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 301 PM CDT SUN SEP 30 2012 ECMWF...GFS AND GEM ARE IN DECENT AGREEMENT FOR WEDNESDAY AND WEDNESDAY NIGHT. THERE MAY BE SOME LINGERING SHOWERS MAINLY FOR NORTHEAST PORTIONS OF THE PAH FORECAST AREA WEDNESDAY ASSOCIATED WITH THE UPPER LEVEL TROF EXITING THE REGION...SO KEPT SOME SLIGHT CHANCE POPS FOR THE AREA. DRY CONDITIONS RETURN WEDNESDAY NIGHT WITH A WEAK SURFACE HIGH OVER THE SOUTHEAST U.S. GFS AND GEM ARE IN PRETTY GOOD AGREEMENT THURSDAY THROUGH FRIDAY...BRINGING A FRONT ACROSS THE MIDDLE MISSISSIPPI AND LOWER OHIO VALLEYS THURSDAY NIGHT INTO FRIDAY. GFS IS ABOUT 6 TO 12 HOURS QUICKER THAN THE GEM...BUT DESPITE THE TIMING DISCREPANCY...CHANCES LOOK PRETTY GOOD FOR SOME SHOWERS AND A FEW STORMS LATE THURSDAY NIGHT. ECMWF FLATTENS OUT THE FRONT NORTH OF OUR REGION AND PRODUCES SIGNIFICANT QPF NORTH OF OUR AREA LATE FRIDAY AND THROUGH THE FIRST HALF OF THE WEEKEND. BASED ON THE MORE CONSISTENT SOLUTIONS OF THE GFS AND GEM...WENT WITH CHANCE POPS NORTHWEST TO SLIGHT CHANCE SOUTHEAST THURSDAY NIGHT...THEN KEPT SOME SLIGHT CHANCE POPS GOING FRIDAY...ESPECIALLY FOR THE MORNING HOURS. WOULD LIKE TO SEE SOME AGREEMENT BETWEEN GFS/GEM AND ECMWF TO INCREASE CONFIDENCE IN THE FORECAST. STUCK WITH THE GFS SOLUTION THROUGH THE WEEKEND WITH HIGH PRESSURE BUILDING SOUTHEAST OUT OF CANADA. THIS WILL LEAD TO DRY AND MUCH COOLER CONDITIONS FOR THE WEEKEND...WITH TEMPERATURES 10 TO 15 DEGREES BELOW SEASONAL NORMALS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 624 PM CDT SUN SEP 30 2012 THICK HIGH CLOUDS WILL PERSIST WITH A MID DECK EXPECTED TO INCREASE AS THE ATMOSPHERE GRADUALLY SATURATES DOWN. INTRODUCE LIGHT RAIN AFTER MIDNIGHT AND EXPECT RAIN TO BECOME STEADY MONDAY MORNING ESPECIALLY AT KPAH...KEVV AND KOWB. A GRADUAL REDUCTION IN CIGS AND VSBYS EXPECTED DURING THE DAYLIGHT HOURS NEAR OR INTO THE MVFR CATEGORY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...MEFFERT AVIATION...MEFFERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 344 AM CDT SUN SEP 30 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 344 AM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, October 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412727, 412728, 412729, 412730, 412731, 412732, 412733, 412734, 412735, 412736, 412737, 412738, 412739, 412740, 412741.